Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have bloating in stomach and constipation. Taking medication for sinus infection. Related?

I am currently taking the following medications : premarin , adderall , Prilosec regularly daily for past few years, additionally 1 protandim daily for past 90 days. Recently started anti biotic ( Cefdinir 600 mg 1 x day) for sinus infection. I have become very bloated (distention) in upper & lower stomach and mostly constipated but when I can go I have to bear down usually and my stool is very noticeably pinkisk or red
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General Surgeon 's  Response

Thank you for the query.

Every antibiotic can cause symptoms mentioned by you. Please note that healthy intestines have good bacteria on theirs surface which protect intestines from bad bacteria. When you take an antibiotic, good bacteria are being destroyed and bad bacteria can colonize intestines. This can cause many symptoms including constipation, abdominal pain, bloating, diarrhea. Prilosec decreases stomach acid secretion which is a kind of antibacterial barrier.
Red stool can indicate blood presence. If the blood is on the surface of it, most probable source are hemorrhoid. If the blood is mixed with the stool, large intestine tumors should be considered.

I suggest you to start probiotic supplementation and see if it will help. If not, stool tests and colonoscopy should be done.

Hope this will help.
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor